May 2008
Volume 49, Issue 13
Free
ARVO Annual Meeting Abstract  |   May 2008
On Two Rare Cases of Ethambutol-Associated Optic Chiasmopathy
Author Affiliations & Notes
  • M. T. Balenga
    Neuro-Ophthalmology, University of Kinshasa, Kinshasa, Congo, The Democratic Republic of the
  • J.-C. Mwanza
    Neuro-Ophthalmology, University of Kinshasa, Kinshasa, Congo, The Democratic Republic of the
  • Footnotes
    Commercial Relationships  M.T. Balenga, None; J. Mwanza, None.
  • Footnotes
    Support  None.
Investigative Ophthalmology & Visual Science May 2008, Vol.49, 1200. doi:
  • Views
  • Share
  • Tools
    • Alerts
      ×
      This feature is available to authenticated users only.
      Sign In or Create an Account ×
    • Get Citation

      M. T. Balenga, J.-C. Mwanza; On Two Rare Cases of Ethambutol-Associated Optic Chiasmopathy. Invest. Ophthalmol. Vis. Sci. 2008;49(13):1200.

      Download citation file:


      © ARVO (1962-2015); The Authors (2016-present)

      ×
  • Supplements
Abstract

Purpose: : To report two cases of ETB-associated optic neuropathy that ultimately progessed to optic chiasmopathy, and to discuss the possible mechanism of its occurrence.

Methods: : Case reports

Results: : All two patients were first dignosed with bilateral optic neuropathy while being treated with ETB at normal therapeutic doses. Although treatment was discontinued the disease inexorably progressed to optic chiasmopathy.

Conclusions: : With ETB still being the first-line drug to control tuberculosis around the world, it is important to be aware that toxic optic chiasmopathy may develop, expecially if optic neuropathy does not improve after discontinuation of treatment.

Keywords: optic nerve • visual fields • visual impairment: neuro-ophthalmological disease 
×
×

This PDF is available to Subscribers Only

Sign in or purchase a subscription to access this content. ×

You must be signed into an individual account to use this feature.

×